Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2000, 4:56 PM CDT for Allen County, Barren County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 4:56 PM CDT (21:56 UTC)
- Expired
- Apr 20, 2000, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Allen County, KY, Barren County, KY
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:25 PM CDT | Hail 1 | Scottsville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 202157 SVRSDF KYC003-009-202230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 456 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY BARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 530 PM CDT * AT 454 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTH OF HALFWAY...OR ABOUT 13 MILES SOUTHEAST OF BOWLING GREEN...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUCAS AROUND 510 PM CDT ROSEVILLE AROUND 515 PM CDT GLASGOW AROUND 520 PM CDT LECTA AROUND 525 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:46 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 2:46 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 AM EDT THU APR 20 2000 MAJOR FORECAST PROBLEM FOR TIME BEING IS THE IMPENDING THREAT OF SVR STRMS AND PSBL TORNADOES ACROSS FA THIS EVE. AGREE WI SPC FOR POTENTL OF TSTM LINE TO DVLP S TO TN BORDER LATE AFTN...THIS COUPLED WITH IMPRESSIVE DYNAMICS IN PLACE...QUITE SUFFICIENT FOR TORNADO WATCH BEING ISSUED FOR FA. ONCE THRT OF SVX WX CLRS FA...THEN INCRSG CLDS AS COLD ...CYCLONIC NWRLY FLO DVPLS ACRSS FA...ENOUGH RH AND SUFFICIENT CYCLONIC GRAD FOR PSBL RW-/RW-- ESPCY DURG DAY ON FRI. FWC POPS AND TEMPS LUK OK...AND WL BE USED AS GENRL GUID. .SDF...TORNADO WATCH UNTIL 8PM EDT/PM CDT TONIGHT FOR ENTIR0E FA.
In the hours before
Special weather statement, Apr 20, 12:32 PM CDT, 4 hours 24 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 132 PM EDT THU APR 20 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE LOWER GREAT LAKES REGION TODAY. THERE IS A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW. THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ASSOCIATED WITH A SQUALL LINE THAT WILL DEVELOP SOUTHWARD AHEAD OF THE ADVANCING COLD FRONT. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THE WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Local storm report, Apr 20, 4:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM ENGLISH IN WIND DAMAGE
04/20/00 CRAWFORD TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0508 PM 3 W CORYDON IN .75 INCH HAIL
04/20/00 HARRISON REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 20, 4:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM ADAIRVILLE KY .75 INCH HAIL
04/20/00 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:24 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 31 min |
| Apr 20, 3:57 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson | 33 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 27 min |
| Apr 20, 4:33 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 27 min |
| Apr 20, 4:53 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 37 min |
| Apr 20, 5:02 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Apr 20, 5:14 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Apr 20, 5:28 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 30 min |
| Apr 20, 5:34 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 31 min |
| Apr 20, 5:48 PM CDT | Tornado Warning | LMK | Washington | 17 min |
| Apr 20, 5:54 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 36 min |
| Apr 20, 5:56 PM CDT | Tornado Warning | LMK | Mercer | 29 min |
| Apr 20, 6:09 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Apr 20, 6:20 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 35 min |
| Apr 20, 6:30 PM CDT | Tornado Warning | LMK | Fayette | 30 min |
| Apr 20, 6:35 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 25 min |
| Apr 20, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 32 min |
| Apr 20, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Apr 20, 6:48 PM CDT | Tornado Warning | LMK | Clinton, Cumberland | 27 min |
| Apr 20, 6:52 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 38 min |
| Apr 20, 6:55 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.